Hail, Maricopa
- When
- August 8, 3:51 PM MST to 3:55 PM MST
- Where
- Maricopa County, 5 mi NE of Carefree
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.950, -111.867
Large hail reported at Desert Mountain.
1 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 8, 3:35 PM MST, 16 minutes earlier.
AZZ020>028-CAZ030>033-090600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST TUE AUG 8 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUFFICIENT MOISTURE WILL BE SITUATED ACROSS THE SOUTHWEST STATES THE NEXT FEW DAYS TO WARRANT A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE LOWER DESERTS...WITH BETTER CHANCES OVER THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. BY THE WEEKEND...SOME DRYING IS EXPECTED TO OCCUR OVER SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AS A SOUTHWEST FLOW OF AIR RETURNS. THIS WILL BRING AN END TO THE THUNDERSTORM THREAT OUT THERE. MEANWHILE ...MAXIMUM TEMPERATURES WILL SHOW LITTLE DAY-TO-DAY VARIATION THE ENTIRE WEEK. && .SHORT TERM... TONIGHT THROUGH FRIDAY... ISOLATED STORMS HAVE OCCURRED OVER ZONE 24 EARLY THIS AFTERNOON AND LIKELY HAVE PRODUCED LOCALLY HEAVY RAIN. STORMS ARE APT TO BECOME A BIT MORE NUMEROUS BEFORE DIMINISHING DURING THE EVENING. WESTERN PORTIONS OF THE FORECAST AREA HAVE BEEN QUIET WITH ONLY SOME MINOR CUMULIFORM CLOUD DEVELOPMENT SO FAR. HOWEVER...1Y7 SOUNDINGS HAVE SHOWN SIGNIFICANT MOISTENING DURING THE DAY TODAY SO SLIGHT CHANCE POPS IN WESTERN PORTIONS OF THE FORECAST AREA TONIGHT. AS PREVIOUSLY DISCUSSED...PREVIOUS FORECAST TRENDS REMAIN ON TRACK. MAIN HAZARD FROM THE STORMS OVER THE NEXT COUPLE DAYS AT LEAST WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN. HOWEVER...THERE DOESNT APPEAR TO BE OBVIOUS MECHANISMS SUFFICIENT TO PRODUCE WIDESPREAD STORM ACTIVITY ON THE LOWER DESERTS. THUS THE THREAT WILL TEND TO BE QUITE LOCALIZED. BY FRIDAY...FLOW ALOFT BEGINS TO TAKE ON A MORE WESTERLY COMPONENT. AND THUS THE POPS ARE NUDGED DOWN AS A LESS MOIST FLOW BEGINS. OTHERWISE...EXPECT TEMPS TO BE PRETTY CLOSE TO NORMALS. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... BY THE WEEKEND...EURO AND UKMET BRING IN ANOTHER RATHER STRONG TROUGH TO THE WRN US WHICH WOULD ENHANCE THE SWLYS AGAIN AND TOTALLY DRY OUT PERHAPS THE ENTIRE CWA. GFS IS MORE RELUCTANT TO DO THIS AND WILL NOT GO THAT GUNG-HO WITH DRYING AS YET...BUT WILL DROP POPS BELOW 10 PERCENT WRN CWA OVER THE WEEKEND. NO SIGNIFICANT TEMP CHANGES IN STORE IN THE LONG TERM. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 17/ESTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 543 AM MST TUE AUG 8 2006 AZZ021>023-026>028-091245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 543 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA MAINLY LATE THIS AFTERNOON AND THIS EVENING. STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-091245- SOUTHERN GILA/TONTO NF FOOTHILLS- 543 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY EACH AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-091245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 543 AM PDT TUE AUG 8 2006 /543 AM MST TUE AUG 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WEDNESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED OVER THE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ESTLE
The Phoenix radar (KIWA), 76 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail, 1 heavy rain. Local standard time, as filed.
Large hail reported at Desert Mountain.
Heavy rain resulted in some flooding in Arizona City. One spotter reported .62 inch in only 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532269, 5532270.